Alert archive / North Carolina / Wind Advisories in 2016
Wind Advisory 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 7, 2016, 2:38 AM EDT. It took effect at Apr 7, 2016, 9:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 2:38 AM EDT (06:38 UTC)
- In effect from
- Apr 7, 2016, 9:00 AM EDT
- Expired
- Apr 7, 2016, 3:39 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
638 WWUS72 KMHX 070638 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 238 AM EDT THU APR 7 2016 ...WIND ADVISORY TODAY FOR CARTERET COUNTY AND THE OUTER BANKS... .A COLD FRONT WILL APPROACH THIS MORNING AND PASS OFFSHORE THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING THEN SHIFT TO THE SOUTHWEST THIS AFTERNOON. SPEEDS ALONG THE COAST WILL AVERAGE 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH POSSIBLE. NCZ095-103-104-072030- /O.NEW.KMHX.WI.Y.0011.160407T1300Z-160407T2300Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 238 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...MID MORNING THROUGH EARLY EVENING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
099 WWUS72 KMHX 071939 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 PM EDT THU APR 7 2016 NCZ095-103-104-072045- /O.CAN.KMHX.WI.Y.0011.000000T0000Z-160407T2300Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 339 PM EDT THU APR 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. OCCASIONAL WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE LATE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 7, 12:29 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 7, 12:29 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1229 AM EDT THU APR 7 2016
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO MOVE OFF THE COAST TONIGHT. A
SERIES OF COLD FRONTS WILL SWEEP THROUGH LATE IN THE WEEK FOLLOWED
BY COLD HIGH PRESSURE THIS WEEKEND. THE HIGH WILL MOVE OFFSHORE
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1225 AM THU...NO SIGNIF CHANGES OVERNIGHT. BULK OF THE SHRA
THRU DAYBREAK WILL BE NEAR AND E OF CST AND WILL CONT HIGHER
POPS THESE REGIONS. SOME INSTAB DEVELOPS LATER WITH POSS ISOLD
TSRA NEAR CST. TEMPS WILL NOT DROP MUCH IF AN REST OF THE NIGHT
WITH CLOUDS AND INCREASE S WINDS...MAINLY 50S WITH SOME LOWER 60S
SRN OBX.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
AS OF 345 PM WEDNESDAY...THE UPPER TROUGH WILL SHIFT INTO THE
EASTERN GREAT LAKES THURSDAY WHILE THE SURFACE FRONT MOVES THROUGH
EASTERN NC BY MIDDAY. MAINTAINED LIKELY POPS IN THE MORNING, THEN
DIMINISHING TREND CONTINUES AFTER 16-17Z WHEN PRECIP/MOISTURE
SHIFTS TO THE COAST AND OFFSHORE. MAINTAINED MENTION OF THUNDER
BASED ON FORECAST SOUNDINGS AND HIGH RES GUIDANCE SUGGESTING WEAK
INSTABILITY AND SHEAR. THICKNESSES REMAIN AROUND 1360 METERS
THURSDAY DESPITE FRONTAL PASSAGE, WITH DECENT SUNSHINE IN THE
AFTERNOON, THUS MAINTAINED LOW 70S TEMPS ACROSS EASTERN NC WITH
UPPER 60S FOR THE OUTER BANKS. WINDS MAY GUST 35-40MPH, NEAR WIND
ADVISORY CRITERIA, ALONG THE OBX/DOWNEAST CARTERET COUNTY DURING
THE DAY BUT NOT ENOUGH CONFIDENCE TO ISSUE WIND ADVISORY WITH THIS
FORECAST PACKAGE.
&&
.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WED...MODELS STILL FORECASTING A SURFACE/UPPER TROF TO
SWING THROUGH ON FRIDAY BUT FORECAST SOUNDINGS AND TIME SECTIONS
SHOW ONLY A MODEST AMOUNT OF MOISTURE AROUND 850 MB. WILL REMOVE
MENTION OF PRECIP. THE DRY COLD FRONT IS STILL ON TRACK TO PASS
THROUGH ON MIDDAY SATURDAY AND WILL PRODUCE WINDY CONDITIONS
ACROSS THE AREA. SURFACE/UPPER RIDGE BUILDS IN QUICKLY BEHIND THE
FRONT SO WINDS EXPECTED TO DIMINISH QUICKLY SATURDAY EVENING. COLD
DRY AIRMASS BEHIND THE FRONT WILL RESULT IN ANOTHER NIGHT OF LOWS
AT OR BELOW FREEZING MAINLY ALONG AND WEST OF HIGHWAY 17. THE
RIDGE WILL MOVE EAST OF THE AREA BY SUNDAY EVENING. WITH SOUTHWEST
WINDS HIGHS MONDAY WILL BE IN THE LOWER 70S AND IN THE LOWER TO
MID 70S TUESDAY. THE NEXT FRONT TO AFFECT THE AREA WILL APPROACH
FROM THE WEST TUESDAY AND PASS THROUGH TUESDAY NIGHT. GFS/ECMWF IN
GOOD AGREEMENT UP TO THIS POINT...THEN DIFFER ON THE PLACEMENT OF
THE UPPER TROF AND RETURNING MOISTURE. WILL KEEP CHANCE POPS IN
THE FORECAST FOR TUESDAY INTO WEDNESDAY.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 1225 AM THU...MAINLY VFR REST OF THE NIGHT AS BEST CVRG OF
RAIN AND LIKELY SUB VFR CONDITIONS WL BE MAINLY E OF TAF SITES.
BAND OF SHRA AHEAD OF INIT FRONT WILL CROSS FROM ROUGHLY 12Z THRU
16Z IN MORN AND MAY SEE SOME OCNL SUB VFR CIGS AND VSBYS. DRIER
LOW LVL AIR SWEEPS IN FROM MID DAY ON WITH SHRA ENDING AND CLOUDS
SCT OUT WITH ANY CIGS IN VFR RANGE. GUSTY SSW WINDS AHEAD FRONT
WILL BECOME WSW IN ITS WAKE FROM MID DAY ON...GUSTS 25 TO 30 KTS
LOOK LIKELY...ESPCLY LATE MORN THRU LATE AFTN. SECONDARY
FRONT/TRF CROSSES TONIGHT HOWEVER MOISTURE IS LIMITED WITH POSS
AN ISOLD SPRINKLE AND CIGS REMAINING IN VFR RANGE.
LONG TERM /FRI THROUGH MON/...
AS OF 3 PM WED...VFR AND DRY THROUGH THE PERIOD. WINDS WILL BE
FROM THE WEST FRIDAY 10-15 KNOTS. VERY WINDY ON SATURDAY FROM THE
WEST NORTHWEST 20-25 KNOTS WITH HIGHER GUSTS AS A DRY COLD FRONT
PASSES THROUGH. SURFACE/UPPER RIDGE WILL BE ACROSS THE REGION ON
SUNDAY. WINDS WILL BE NORTHWEST 5-10 KNOTS. ON MONDAY THE HIGH
WILL BE OFF THE COAST WITH RESULTING WINDS FROM THE SOUTHWEST AT
15-20 KNOTS.
&&
.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 1225 AM THU...NO CHANGES WITH INCREASING S TO SSW WINDS
THRU MORN AHEAD OF APPROACHING FRONT...GALES TO STRONG SCA LOOK
LIKELY THRU THE DAY.
PREV DISC... SE/S WINDS CONTINUE TO RAMP UP WITH GUSTS TO 27
KNOTS AT DIAMOND BUOY AND 23 KNOTS AT HATTERAS COAST GUARD
STATION. WINDS GRADUALLY INCREASE TOWARD MORNING WITH GALES LIKELY
ON THE COASTAL WATERS AND SOUNDS WITH 25-35 KNOTS AND A FEW GUSTS
TO 40 KNOTS POSSIBLE...PEAKING DURING THE MORNING HOURS ON
THURSDAY BEFORE SUBSIDING.
CONTINUED SCA FOR NORTHERN WATERS THROUGH LATE THURSDAY NIGHT,
THOUGH SEAS MAY BRIEFLY DROP BELOW 6 FT THIS EVENING...ESPECIALLY
FAR NORTHERN WATERS...BUT EXPECTED TO BUILD BACK ABOVE 6 FT
TONIGHT. LOCAL SWAN/NWPS AND WAVEWATCH IN DECENT AGREEMENT THROUGH
THE SHORT TERM, THOUGH PREFERRED SWAN DUE TO HIGHER RESOLUTION
WITH QUICKLY CHANGING WIND FIELDS TONIGHT INTO THURSDAY MORNING.
LONG TERM /THU NIGHT THROUGH MON/
AS OF 3 PM WED...ROUGH SEA CONDITIONS FORECAST INTO EARLY NEXT
WEEK. SMALL CRAFT CONDITIONS FORECAST ON ALL COASTAL WATERS INTO
SUNDAY. TWO FEATURES PASSING THROUGH...THE FIRST A SURFACE TROF
FRIDAY AND THE SECOND A DRY FRONT ON SATURDAY...WILL KEEP THE
PRESSURE GRADIENT TIGHT. HIGH PRESSURE AT THE SURFACE AND ALOFT
WILL PASS THROUGH ON SUNDAY ALLOWING WINDS/SEAS TO SUBSIDE. THE
HIGH WILL MOVE OFF THE COAST SUNDAY NIGHT WITH FLOW BECOMING
SOUTHWEST FOR MONDAY. PRESSURE GRADIENT WILL TIGHTEN UP ONCE AGAIN
AS A COLD FRONT APPROACHES FROM THE WEST. HOWEVER WINDS AND SEAS
FORECAST TO REMAIN JUST UNDER SMALL CRAFT LEVELS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR AMZ135.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR AMZ130-131.
GALE WARNING FROM 6 AM THIS MORNING TO 11 PM EDT THIS EVENING
FOR AMZ152-154.
GALE WARNING FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR AMZ150.
&&
SYNOPSIS...DAG
NEAR TERM...RF
SHORT TERM...DAG
LONG TERM...HSA
AVIATION...RF/HSA
MARINE...RF/CTC/DAG/HSAHazardous weather outlook, Apr 6, 11:31 AM EDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1131 AM EDT WED APR 6 2016 NCZ029-044>047-079>081-090>095-098-071545- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 1131 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD AIRMASS WILL SPREAD INTO THE REGION THIS WEEKEND. THERE WILL BE A THREAT FOR A FROST OR FREEZE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-071545- OUTER BANKS DARE-OUTER BANKS HYDE- 1131 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:35 AM EDT | Special Weather Statement | MHX | Carteret | 25 min |
| Apr 7, 7:37 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 38 min |
| Apr 7, 8:18 AM EDT | Special Weather Statement | MHX | Craven, Jones, Onslow, Pamlico | 57 min |
| Apr 7, 9:09 AM EDT | Areal Flood Advisory | MHX | Carteret | 2 hr |
| Apr 7, 12:08 PM EDT | Special Marine Warning | MHX | 52 min | |
| Apr 7, 6:42 PM EDT | Small Craft Advisory | MHX | 11 hr |
Nearby
Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.